U.S. doctors online nowAsk doctors free
Fort Worth, TX
A 26-year-old male asked:

Take 20mg of celexa a day and 20mg valium for panic disorder. doctor added 15mg remeron (mirtazapine). can remeron (mirtazapine) with celexa cause serotonin syndrome?

2 doctor answers3 doctors weighed in
Dr. Lynne Weixel
Clinical Psychology 36 years experience
Yes-watch carefully!: If you have any of these: confusion, hallucination, seizure, extreme changes in blood pressure, increased heart rate, fever, excessive sweating, shivering or shaking, blurred vision, muscle spasm or stiffness, tremor, incoordination, stomach cramp, nausea, vomiting, or diarrhea - call provider ASAP and even consider ER. It can be life-threatening. Before starting, talk about it. Talk Tx can help!
Dr. Heidi Fowler
Psychiatry 25 years experience
Drug interactions: Although many people have used Remeron with Celexa without problems, that combination does have the potential to cause Serotonin Syndrome.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 14, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.